A case of tacrolimus-induced encephalopathy after kidney transplantation
- A case of tacrolimus-induced encephalopathy after kidney transplantation
- 박용훈; 손수민; 김세윤; 김염욱[김염욱]
- Tacrolimus; Encephalopathy; Kidney; Transplantation; Tractography; Child
- Issue Date
- Korean Journal of Pediatrics, v.54, no.1, pp.42 - 44
- We present a case of tacrolimus-induced encephalopathy after successful kidney transplantation. An 11-year-old girl presented with sudden onset of neurologic symptoms, hypertension, and psychiatric symptoms, with normal kidney function, after kidney transplantation.
The symptoms improved after cessation of tacrolimus. Magnetic resonance imaging (MRI) showed acute infarction of the middle cerebral artery (MCA) territory in the right frontal lobe. Three days later, she had normal mental function and maintained normal blood pressure with left hemiparesis. Follow-up MRI was performed on D19, showing new infarct lesions at both cerebral hemispheres. Ten days later, MRI showed further improvement, but brain single photon emission computed tomography (SPECT) showed mild reduction of uptake in both the anterior cingulate gyrus and the left thalamus.
One month after onset of symptoms, angiography showed complete resolution of stenosis. However, presenting as a mild fine motor disability of both hands and mild dysarthria, what had been atrophy at both centrum semiovale at 4 months now showed progression to encephalomalacia. There are two points of interest in this case.
First, encephalopathy occurred after administration of tacrolimus and improved after discontinuation of the drug. Second, the development of right-side hemiplegia could not be explained by conventional MRI; but through diffusion tensor imaging (DTI) and diffusion tensor tractography (DTT) of white matter tract, visualization was possible.
- Appears in Collections:
- 의과대학 > 소아청소년과학교실 > Articles
의과대학 > 재활의학교실 > Articles
- Files in This Item:
There are no files associated with this item.
- RIS (EndNote)
- XLS (Excel)